HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Information Science and Technology / Faculty of Information Science and Technology >
Peer-reviewed Journal Articles, etc >

The spatio-temporal development of electron swarms in gases: moment equation analysis and Hermite polynomial expansion

Files in This Item:
sugawara-jpd-1998.pdf213.88 kBPDFView/Open
Please use this identifier to cite or link to this item:http://hdl.handle.net/2115/11393

Title: The spatio-temporal development of electron swarms in gases: moment equation analysis and Hermite polynomial expansion
Authors: Sugawara, Hirotake Browse this author →KAKEN DB
Sakai, Y. Browse this author
Tagashira, H. Browse this author
Kitamori, K. Browse this author
Issue Date: Feb-1998
Publisher: Institute of Physics
Journal Title: Journal of Physics D: Applied Physics
Volume: 31
Issue: 3
Start Page: 319
End Page: 327
Publisher DOI: 10.1088/0022-3727/31/3/011
Abstract: Spatio-temporal development of electron swarms in gases is simulated using a propagator method based on a series of one-dimensional spatial moment equations. When the moments up to a suecient order are calculated, the spatial distribution function of electrons, p(x), can be constructed by an expansion technique using Hermite polynomials and the weights of the Hermite components are represented in terms of the electron diausion coeecients. It is found that the higher order Hermite components tend to zero with time, that is, the normalized form of p(x) tends to a Gaussian distribution. A time constant of the relaxation is obtained as the ratio of the second- and third-order diausion coeecients, D2 3=D3L . The validity of an empirical approximation in time-of-cight experiments that treats p(x) as a Gaussian distribution is indicated theoretically. It is also found that the diausion coeecient is deaned as the derivative of a quantity called the cumulant which quantiaes the degree of deviation of a statistical distribution from a Gaussian distribution.
Rights: Copyright © 1998 Institute of Physics
Relation: http://www.iop.org/EJ/journal/JPhysD
Type: article (author version)
URI: http://hdl.handle.net/2115/11393
Appears in Collections:情報科学院・情報科学研究院 (Graduate School of Information Science and Technology / Faculty of Information Science and Technology) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 菅原 広剛

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University